Clomid and Weight Gain
Weight gain was documented in less than 1 percent of patients during Clomid clinical studies. Since weight gain is such a rare side effect, however, it is difficult to determine whether it is actually caused by the medication itself or other factors. If you are taking Clomid and weight gain occurs, let your healthcare provider know so he or she can recommend lifestyle changes or prescribe another infertility treatment.
There are a number of possible side effects with Clomid® (clomiphene citrate). Weight gain does appear to be one of them. This data comes from clinical trials where Clomid was extensively studied and side effects were documented.
Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
For people taking Clomid, weight gain was reported as a rare side effect, occurring in less than 1 percent of people. However, weight loss was also reported as a rare side effect of Clomid. Because both of these side effects do not occur very often, it is difficult for your healthcare provider to determine whether these problems will develop with you. It is also difficult to say whether these side effects are actually caused by the medicine or other factors.